Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 214, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 14, 2001, 3:57 PM CDT for Rankin County, Scott County, Mississippi. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 14, 2001, 3:57 PM CDT (20:57 UTC)
- Expired
- Apr 14, 2001, 4:45 PM CDT
- In force
- 48 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Rankin County, MS, Scott County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.0 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1335 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 142057 SVRJAN MSC121-123-142145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 357 PM CDT SAT APR 14 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RANKIN COUNTY IN CENTRAL MISSISSIPPI SCOTT COUNTY IN CENTRAL MISSISSIPPI * UNTIL 445 PM CDT * AT 357 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER PELAHATCHIE...OR ABOUT 10 MILES SOUTHWEST OF MORTON...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR MORTON AT 420 PM CDT BE NEAR FOREST AT 445 PM CDT HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES. LAT...LON 3232 8991 3216 8982 3233 8933 3255 8946
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 2:30 PM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Apr 14, 2:30 PM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 230 PM CDT SAT APR 14 2001 LOOKING AT CURRENT FORECAST PACKAGE...MAIN PROBLEMS LOOK TO BE PRECIP IN THE SHORT TERM...AND TEMPS IN THE EXTENDED. EVENING UPPER AIR ANALYSIS SHOWS SEVERAL SHORTWAVES ZIPPING THROUGH RELATIVELY ZONAL FLOW OVER MOST OF THE CONUS. A FEW SYNOPTIC SCALE WRINKLES ARE BEING CREATED BY GOOD TROUGH OVER NEW ENGLAND/EASTERN CA...AND SHORTWAVE DIVING INTO THE NORTHWESTERN CONUS. SUBTROPICAL JET HAS BECOME MORE EAST-WEST ORIENTED...STRETCHING FROM THE MID MISS RIVER VALLEY TO OVER THE DELMARVA PENINSULA. ANOTHER SMALLER JET WAS ANALYZED OVER THE CENTRAL US ROCKIES...IN RESPONSE TO NORTHWESTERN CONUS SHORTWAVE. IN THE LOWER LEVELS...SURFACE FRONT/BOUNDARY HAS MEANDERED TO ALONG THE GULF COAST...WITH PRESSURE RUNNING FROM THE GREAT LAKES INTO THE TENN RIVER VALLEY...OVER POWERING RIDGE RUNNING FROM THE ATLANTIC INTO GULF/MEXICO. GOOD SOUTHERLY FLOW OVER WESTERN GULF/SOUTHERN PLAINS PUMPING IN THE LOWER LEVEL MOISTURE ON EVENING ANALYSIS. AVN/ETA/NGM PAINTING THE FOLLOWING SYNOPTIC SITUATION FOR THE SHORT TERM. AS UPPER SYSTEM MOVES INTO THE NORTHERN PLAINS TONIGHT INTO SUNDAY...SUBTROPICAL JET GETS SQUEEZED EAST...WITH RIGHT/REAR DIVERGENCE FORMING LOW SURFACE SYSTEM OVER TX/OK PANHANDLES TONIGHT. CONCURRENTLY...AS EASTERN LOW LEVEL HIGH PRESSURE MOVES EAST...HIGH PRESSURE OVER THE GULF WILL GAIN DOMINANCE...PUSHING SURFACE BOUNDARY NORTH TONIGHT INTO SUNDAY. AS JET GETS PUSHED EAST...JET DYNAMICS ORGANIZE LOW LEVEL SYSTEM MORE...BREAKING PIECE OFF AND TAKING IT EASTWARD FROM CENTRAL PLAINS INTO THE CAROLINAS BY SUNDAY. AVN/NGM/ETA DIFFER SIGNIFICANTLY WITH PATH OF THIS LOW...WITH ETA FARTHEST NORTH BY ABOUT 300 MILES OR SO AS COMPARED TO AVN/NGM. ACTIVITY OVER SOUTHERN PLAINS/LOWER MISS RIVER VALLEY MORE CONSISTENT...WITH RETREATING SURFACE BOUNDARY/WARM FRONT PROVIDING A FOCUS FOR PRECIP THROUGH THE SHORT TERM. FOCUS IS INITIALLY OVER SOUTHERN PLAINS TO ALONG THE GULF COAST TODAY...SHIFTING NORTH TO A ROUGH AR/SOUTHERN TN LINE BY LATE SUNDAY. SHORTWAVE BEING WHIPPED SOUTH WEST OF LOW MOVING IN FROM CA WILL THEN PROVIDE THE DYNAMICS TO PUSH FRONT SOUTH...TO OVER THE GULF THE FIRST FEW DAYS OF THE EXTENDED. FOR THE SHORT TERM...PARTLY TO MOSTLY CLOUDY SKIES WILL DOMINATE...AS MID/UPPER LEVEL CLOUDS BLOW IN FROM THE SOUTHERN PLAINS. FOR PRECIP...AM GOING TO PUT BEST POPS IN WESTERN SECTIONS...DUE TO BETTER SOUTHERLY FLOW OVER SOUTHERN PLAINS. THINK ETA OVER-DOING IT QPF WISE. WITH INCREASING CLOUDS...AM GOING TO TIGHTEN TEMP RANGE AS THE SHORT TERM PROGRESSES...LEANING TOWARDS COOLER MAV TEMPS. WITH THE UNCERTAINTY IN THE POP FORECAST...AM GOING TO START WITH THE BETTER PERFORMER...THE MAV NUMBERS... TWEAKING FROM THERE. IN THE EXTENDED...AVN CONTINUES TREND OF MEDIUM RANGE MODELS LOOKED AT DURING FRI DAY SHIFT...WITH FRONT PUSHING THROUGH FA MONDAY INTO MONDAY NIGHT. COOLER...DRIER AIR BEHIND WILL BRING A LAST...WEAK WORD FROM OLE MAN WINTER. 540DM LINE STILL LOOKS TO DIP INTO NORTHERN MS...BUT FREEZING TEMPS LOOK TO STAY FAR NORTH OF THE FA. PRELIM NUMBERS... JAN 080/064 085/062 5322 MEI 082/063 085/062 4322 .JAN... MS...NONE. LA...NONE. AR...NONE. 16
In the hours before
Special weather statement, Apr 14, 2:00 PM CDT, 1 hour 57 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072> 074-151200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 200 PM CDT SAT APR 14 2001 ...THUNDERSTORMS... SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUSIANA...AND MUCH OF MISSISSIPPI TONIGHT. ALTHOUGH SOME SMALL HAIL AND VERY HEAVY RAIN WILL BE POSSIBLE WITH THE STRONGER STORMS...NO SEVERE THUNDERSTORMS ARE EXPECTED. THE COMBINATION OF AN UNSTABLE AIR MASS AND A SLOW MOVING WARM FRONT WILL ALLOW FOR THE DEVELOPMENT OF THE THUNDERSTORM ACTIVITY OVERNIGHT. ACTIVATION OF STORM SPOTTERS IS NOT EXPECTED AT THIS TIME. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 4:05 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 25 min |
| Apr 14, 4:31 PM CDT | Tornado Warning | JAN | Madison, Rankin | 29 min |
| Apr 14, 5:04 PM CDT | Tornado Warning | JAN | Scott | 26 min |
| Apr 14, 5:24 PM CDT | Severe Thunderstorm Warning | JAN | Newton | 51 min |
| Apr 14, 5:29 PM CDT | Tornado Warning | JAN | Scott | 46 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.